Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 318, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 4, 2000, 8:08 PM EDT for Stewart County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 4, 2000, 8:08 PM EDT (00:08 UTC)
- Expired
- Aug 4, 2000, 8:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stewart County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 050009 SVRATL GAC259-050045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 808 PM EDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEWART COUNTY IN WEST CENTRAL GEORGIA * UNTIL 845 PM EDT * AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTH OF LUMPKIN...OR ABOUT 13 MILES SOUTHEAST OF FORT BENNING SOUTH...MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE RICHLAND. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4. LAT...LON 3221 8469 3221 8495 3199 8501 3194 8466
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:48 PM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 4, 2:48 PM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 248 PM EDT FRI AUG 4 2000 SHORT TERM: MID-LEVEL SHORTWAVE MOVING ACROSS OHIO VALLEY WITH VORT LOBE EXTENSION SOUTH INTO N GA IS TRIGGER FOR AFTERNOON CONVECTION. MOISTURE CONV NOT ALL THAT IMPRESSIVE BUT A FEW STORMS TO SVR LIMITS HAVE OCCURRED. SFC DWPTS HAVE ALSO INC INTO THE 70 TO 75 DEGREE RANGE MOST AREAS..EXCEPT IN FAR NORTH IN WAKE OF CONVECTION WHERE THEY HAVE DROPPED INTO 65 TO 70 RANGE. AS THIS SHORTWAVE PULLS EAST AND WEAKENS THREAT FOR TSTORMS WILL DIMINISH EARLY TNGT. LOOKING AHEAD...UPPER LEVEL AND SFC RIDGE WILL TRY TO BUILD OVER GA DURING THE WEEKEND. UPPER FLOW WILL GO FROM NW TO W WHILE SFC FLOW BECOMES SW. HOWEVER...WITH NW FLOW SAT...MCS DEVELOPMENT IN CENTRAL US HAS POTENTIAL TO PEEL SE INTO N CWA SAT AFTERNOON AND EVENING SO CANT RULE POPS OUT...ESPECIALLY ACROSS NORTH. WILL NEED TO UP POPS OVER NGM MOS IN NORTH SAT AFTERNOON AND EVENING. ETA CAPES INC TO 3000+ J/KG SAT AFTERNOON ALONG WITH K INDEX VALUES IN THE 30S...DEEP CONVECTION INDEX VALUES IN THE MID 30S...SHOWALTER INDEX NEGATIVE...AND LI VALUES OF -3 TO -4...SO ENOUGH THERE TO WARRANT LOW POPS. BY SUNDAY...AS RIDGE BUILDS...POP CHANCE WILL LOWER EVEN MORE...BUT STILL ENOUGH FOR A LOW POP NORTH. TEMPS DISC: AS FOR TEMPS...WITH INCREASED RAIN LATELY...MORE SOIL MOISTURE IN TOP LAYERS WHICH WILL HELP TO KEEP DAYTIME MAXES IN CHECK...AS INCREASED EVAPOTRANSPIRATION TAKES PLACE. 1000 TO 850 THICKNESS TECHNIQUE SUPPORTS SLOW WARMING OVER WEEKEND WITH HI TEMPS AT OR A FEW DEGREES BLO MOS. 850 TECHNIQUE AND ETA MAX TEMPS ALSO SUPPORT THIS. AS FOR LOWS...850 HUMID TECHNIQUE SUPPORTS LOWS AT OR A FEW DEGREES ABV GUIDANCE. SFC DWPT TRENDS ALSO SUPPORT THIS. ZONES WILL REFLECT THIS. EXTENDED...WARMER TEMPS AND ONLY ISOLD STORMS EXPECTED EARLY NEXT WEEK. ATL 71/91/73/91 1212 CSG 73/94/74/94 1112 AHN 70/90/71/91 1212 MCN 71/92/72/93 2112 RMG 69/89/70/90 1212 .ATL...NONE. NOEL
In the hours before
Special weather statement, Aug 4, 7:33 PM EDT, 35 minutes before
GAZ044-052-053-066-067-069-089-050033- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 733 PM EDT FRI AUG 4 2000 A STRONG THUNDERSTORM IN SOUTH HEARD COUNTY WILL MOVE ACROSS TROUP COUNTY BY 8 PM AND ACROSS MERIWETHER COUNTY BY 830 PM. THIS STORM MAY BE ACCOMPANIED BY TORRENTIAL RAIN BY OF 2 INCHES AN HOUR THAT MAY CAUSE PONDING OF RAIN ON ROADS AND LOCALIZED FLOODING...DANGEROUS FREQUENT LIGHTNING...AND GUSTY WIND TO 40 MPH.
Local storm report, Aug 4, 7:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
746 PM EDT FRI AUG 4 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 3 WSW MACON GA FLASH FLOOD
08/04/00 BIBB TRAINED SPOTTER REPORTED
SIGNIFICANT ROAD FLOODING
ON U.S. HIGHWAY 80 AT THE
INTERSTATE 475 INTERCHANGE.
SEVERAL CARS ENDED UP IN
DITCHES BECAUSE OF HYDROPLANING.
0430 PM WINDER GA .75 INCH HAIL
08/04/00 BARROW PENNY SIZE HAIL REPORTED
IN WINDER.
0618 PM EPHESUS GA WIND DAMAGE
08/04/00 HEARD
LAW ENFORCEMENT REPORTED
TWO TREES BLOWN DOWN.Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.